Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Watery stools, stomach cramps and body pain. Not responding to imodium. Need a solution

Ive had watery stools since early Wednesday Morning. I ve been having stomach cramps as well with no vomiting. Yesterday I woke up with my body burning up and aches and pains throughout my body and a severe headache. I still have watery stools and stomach cramps. The other symptoms have passed. I am currently sipping water and pedialyte . I took Imodium earlier but that didn t do anything for me. Help!
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Dec 2012

Thanks for posting,

They are various causes for diarrhea or gastroenteritis which includes enteric or GIT infection (mainly viruses, bacteria, fungi, protozoa) or as a result of an underlying systemic diseases such as malaria, IBS, inflammatory bowel etc. In order to effectively treat the diarrhea, the cause has to be identified by running a series of laboratory tests (depending on the doctor and the context in which you are found) such as CBC, stool exams etc.
Imodium is an antidiarrhea which would not be useful if cause is not treated. Depending on the cause, you might need to be placed on antibiotics or antifungal or antiprotozoal (but no antiviral) etc before the diarrhea can be gotten rid off. Also do not forget oral rehydration therapy (sipping water is not going to be useful, but drinking much of it and possible with oral rehydration salt included will be much better) as preventing dehydration and severe electrolyte disorder is paramount in your treatment.

Hope this helps
Answered: Tue, 26 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor